Sojourn time in + for the Bernoulli random walk on
ESAIM: Probability and Statistics, Tome 16 (2012), pp. 324-351.

Let (Sk)k≥1 be the classical Bernoulli random walk on the integer line with jump parameters p ∈ (0,1) and q = 1 - p. The probability distribution of the sojourn time of the walk in the set of non-negative integers up to a fixed time is well-known, but its expression is not simple. By modifying slightly this sojourn time through a particular counting process of the zeros of the walk as done by Chung & Feller [Proc. Nat. Acad. Sci. USA 35 (1949) 605-608], simpler representations may be obtained for its probability distribution. In the aforementioned article, only the symmetric case (p = q = 1/2) is considered. This is the discrete counterpart to the famous Paul Lévy's arcsine law for Brownian motion. In the present paper, we write out a representation for this probability distribution in the general case together with others related to the random walk subject to a possible conditioning. The main tool is the use of generating functions.

DOI : https://doi.org/10.1051/ps/2010013
Classification : 60G50,  60J22,  60J10,  60E10
Mots clés : random walk, sojourn time, generating function
@article{PS_2012__16__324_0,
     author = {Lachal, Aim\'e},
     title = {Sojourn time in $\mathbb {Z}^{+}$ for the {Bernoulli} random walk on $\mathbb {Z}$},
     journal = {ESAIM: Probability and Statistics},
     pages = {324--351},
     publisher = {EDP-Sciences},
     volume = {16},
     year = {2012},
     doi = {10.1051/ps/2010013},
     zbl = {1275.60046},
     language = {en},
     url = {http://archive.numdam.org/articles/10.1051/ps/2010013/}
}
TY  - JOUR
AU  - Lachal, Aimé
TI  - Sojourn time in $\mathbb {Z}^{+}$ for the Bernoulli random walk on $\mathbb {Z}$
JO  - ESAIM: Probability and Statistics
PY  - 2012
DA  - 2012///
SP  - 324
EP  - 351
VL  - 16
PB  - EDP-Sciences
UR  - http://archive.numdam.org/articles/10.1051/ps/2010013/
UR  - https://zbmath.org/?q=an%3A1275.60046
UR  - https://doi.org/10.1051/ps/2010013
DO  - 10.1051/ps/2010013
LA  - en
ID  - PS_2012__16__324_0
ER  - 
Lachal, Aimé. Sojourn time in $\mathbb {Z}^{+}$ for the Bernoulli random walk on $\mathbb {Z}$. ESAIM: Probability and Statistics, Tome 16 (2012), pp. 324-351. doi : 10.1051/ps/2010013. http://archive.numdam.org/articles/10.1051/ps/2010013/

[1] P. Billingsley, Convergence of probability measures. John Wiley & Sons (1968). | MR 233396 | Zbl 0944.60003

[2] A.-N. Borodin and P. Salminen, Handbook of Brownian motion - facts and formulae, Probability and its Applications. Birkhäuser Verlag (1996). | MR 1477407 | Zbl 1012.60003

[3] V. Cammarota, A. Lachal and E. Orsingher, Some Darling-Siegert relationships connected with random flights. Stat. Probab. Lett. 79 (2009) 243-254. | MR 2483547 | Zbl 1181.33005

[4] K.-L. Chung and W. Feller, On fluctuations in coin-tossings. Proc. Natl. Acad. Sci. USA 35 (1949) 605-608. | MR 33459 | Zbl 0037.36310

[5] W. Feller, An introduction to probability theory and its applications I, 3rd edition. John Wiley & Sons (1968). | MR 228020 | Zbl 0039.13201

[6] P. Flajolet and R. Sedgewick, Analytic combinatorics. Cambridge University Press, Cambridge (2009). | MR 2483235 | Zbl 1165.05001

[7] A. Lachal, arXiv:1003.5009[math.PR] (2010).

[8] A. Rényi, Calcul des probabilités. Dunod (1966). | Zbl 0141.14702

[9] E. Sparre Andersen, On the number of positive sums of random variables. Skand. Aktuarietidskrift (1949) 27-36. | MR 32115 | Zbl 0041.45006

[10] E. Sparre Andersen, On the fluctuations of sums of random variables I-II. Math. Scand. 1 (1953) 263-285; 2 (1954) 195-223. | EuDML 165543 | MR 58893 | Zbl 0058.12102

[11] F. Spitzer, Principles of random walk, 2nd edition. Graduate Texts in Mathematics 34 (1976). | MR 388547 | Zbl 0359.60003

Cité par Sources :